first time diag. cdip
AnonymousJune 8, 2009 at 4:04 pm
[SIZE=”4″][/SIZE]this is the first time on this site. I have read alot of the threads on here. I had problems with my legs in Aug 2007. My reg doc sent me to a neuro. doc and they said i had gbs. He didn’t do anything the first month he wanted me to come back and watch it. It was not geting better so he sent me to a neuro doc that new this disease. He sent me for ivig treatment in feb. 08, 5 treatments, and when i was taking the last treatment i got a severe headache. BAD ONE. i am still working. Time went on and i kept going to both the doc, they kept monitoring my symptoms. In March of 08 the one doc 2 sent me again to do another round of ivig treatments, and said i had cidp. So i went and took them and again i go severe headaches at the end of the last treatment. Everday my legs feel numb hard to move, cold, weak, and swollen. I wanted to know if anyone is still woriking or on ssdi ? I am still working but the both doc said do not climb on anything. So i am still working and just don’t know how i am doing it. It is now dec 07 and i felt my hands tingleing and getting stiff (is this going in my hands). I went to doc one and said it is weak and will continue to watch it. feb 09 went to doc #2 and he started treatments on my hands.
AnonymousJune 9, 2009 at 12:36 am
Hi TJay! Welcome to the site and we all look forward to seeing you come and join us. Many of us in here have GBS and some just have CIDP and then we have a mixture of other problems with getting diagnosed.
I have CIDP with Lupus along with other health problems added to it! I know GBS can effect the hands and so can CIDP! There are several different kinds of CIDP or causes.
I know in my case my hands and feet both have gotten worse but in the process now of getting treatment.
I hope that your treatment starts working and you get better soon. Sometimes it takes a while for improvements. Sometimes the treatments don’t work and then they have to go to something else.
I think the doctors watching you right now is a good thing. They may be trying to decide another kind of treatment for you.
I wish you well and hope that a miracle happens soon! This stuff can be a real major pain at times. And very frustrating. At least in here you will be able to talk to people and get some good support and have fun also! Great group in here! I think you will like us! Hugs
AnonymousJune 9, 2009 at 2:00 am
I know the stress you’re in with these concerns and want to encourage you to be an advocate for yourself if you feel like the treatments you are given aren’t working for you. After IVIG I too experience these horrible headaches. (What we are experiencing is called aseptic meningitis and is fairly common with people who receive IVIG–or so I’ve been told.) There are ways to curb these reactions, although I must admit, for me it doesn’t do a whole lot, but it does take of the edge and make the headaches and other side effects not last as many days. If you are going to do IVIG again think about having your doctor write the order for the dose to be run in VERY SLOWLY. This may mean staying in the hospital for several hours (when I do mine, they run it over night then I get up go to work and come back the next night for my next treatment). Also, they can pre-medicate you with pain meds, nausea meds, or whatever else you may need. I usually get Tylenol, Zofran (nausea) and Benadryl. Then, at first notice of the headache they slow the infusion even more and give me more pain meds. One more thing, different brands of the IVIG can also be a route to take–they’ve found 1 brand in particular that I do fairly well with. If your doctors/nurses keep track of the brands they are using with you maybe you will also find a brand you can tolerate.
What I’ve found is that there is no way around CIDP as far as attempting to ignore it. The weakness, numbness, and tingling generally doesn’t just “go away” without treatment. So, I encourage you to try variations on the infusion of IVIG or if that doesn’t work try something else like plasma exchange. I know the stress of being out of work because of CIDP, so I hope you find something soon that works for you.
Good luck to you!
AnonymousJune 9, 2009 at 2:52 pm
thinks for the support Linda and Carly. the last time i took ivig treatments they prescribed me oxoycodeen for my headache, but they did’t do this until the fourth day. Because i did not make it to my fifth day treatment because i was so sick. The neuro doc said go ahead and do the last treatment the following week. Linda it sounds like your a mess i hope it gets better. My legs are hurting all the time and the more i use them evden standing the hurt and get heavy feeling. I don’t know mybe i have something else but the doc says no. I am sitting in a chair and they hurt moving them around I can’t find anything that which they would stop hurting. Sometimes i wonder if they were cut off it would stop the pain. Sorry for the long message. talk at you later
AnonymousJune 9, 2009 at 10:08 pm
Hang in there Tjay, hydrate and rest. Once you find what works best with your body, hopefully you’ll be on a recovery and keep moving. Try and maintain your job as long as you can.
I was cane bound Nov-Jan 09 now I am back to full strength (almost) I did 5 12 hour days, and three 15 hr days and I work as a turbine mechanic , so stamena will return once you find the right treatment. It took me along time
to get straightened out. keep pushing the doctors and suggest ideas that
stimulate what is best for you.
Be Strong and come here for the best advise and opinions you’ll find on any site. All our stories are different but you’ll gain feel for the situation reading and asking questions.
AnonymousJune 10, 2009 at 8:32 am
Hi TJay! I know what you mean about wanting to cut them off! LOL! Many a nights I have hurt so bad where I felt like cutting my own legs off saying that would help and the pain will go away! LOL!
But with me having pain also in other places, I would probably not be safe with a Chain Saw! I would be hacking away body parts everywhere! LOL!
Linda The Chain Saw Mess! TJay! You might get better from this and might not. I would do like Tim and try to keep working but if you find out later that you can’t then you may have to go out on SDD.
Just a strong word of advice though if you think you may be heading down that road! Save as much money as you can! For there is a waiting period with SSD and no Income coming in really stinks! I went 2 years before I got on SSD and was not a happy camper! But they do everybody this way! I just think when a person has a doctors statement sent to SSD claiming they will not be able to work and it will be long term or life that they shouldn’t give that person a hard time! Especially when that person had a great work record and no problems with employment. I don’t know? We have a really screwed up system when it comes to disabled and healthcare!
Back then when I went on SSD the longest a person waited was average of two years. But today I have seen some people go as long as 4 years. Some sooner like terminally ill but for those that are not considered terminal then we are looking at being on a waiting list~
I do hope you get better though! We don’t wish this stuff on anybody!
TIM! So glad to see you are getting better! Me! Not as lucky but still fighting~ Hugs
You must be logged in to reply to this topic.